MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ75124
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Retraction Problem (1536)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 08/2022) the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right innominate vein, the pta balloon allegedly failed to inflate.It was further reported that distal part of the balloon allegedly failed to deflate and a percutaneous needle was used to deflate the balloon.Reportedly, the procedure was completed using another device.The patient current status was normal.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one photo was reviewed.The photo shows the device appeared bloody ,the sheath appeared bunched at the proximal end and the catheter's proximal end found to be stretched and the entire balloon found within the sheath, the distal end of the balloon prolapsed the balloon found deflated position within the sheath.Therefore, based on the photo review, the reported retraction issue can be confirmed.However, based on the photo review, the reported deflation and inflation issue could not be confirmed on the findings no conclusion can be made.One conquest pta catheter loaded within an unknown 8f introducer sheath has returned for evaluation.On the visual evaluation the device appeared bloody.The sheath appeared to be bunched and catheter appeared to be starched and the distal end of the balloon found prolapsed.On the functional evaluation of the device, the guide wire lumen couldn¿t flush due to the kinking, stretching and prolapsed distal tip of the catheter and the condition of the device.The balloon pulled out of the sheath proximally through the returned sheath.The balloon found to have kinking and stretching at the proximal end.On further the balloon attempted to inflate with the in-house presto inflation device but it was unsuccessful.No further testing couldn¿t perform the due to the condition of the device.Therefore, the reported inflation issue as confirms as the balloon didn't inflate when tries to inflate with the in-house presto inflation.The reported deflation issue remains inconclusive as no functional test could not performed due to the condition of the device returned.The investigation also confirms for retraction issue as the device found within the sheath and could not withdraw from the sheath.A definitive root cause could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 08/2022), g3 h11: h6 (result, conclusion) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.See h10.
 
Event or Problem Description

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11122192
Report Number2020394-2020-21028
Device Sequence Number19985167
Product Code DQY
UDI-Device Identifier00801741063251
UDI-Public(01)00801741063251
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ75124
Device Catalogue NumberCQ75124
Device Lot NumberREDW0248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;